MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DISTAL TARGETING DEVICE FEMUR RETROGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL DISTAL TARGETING DEVICE FEMUR RETROGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2353-3907
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "when checking the drill passage before inserting the nail, distal targeting device could not be attached to the nail adapter.The locking lever on the targeting device did not move at all.Due to poor function, the procedure was changed to the use of a radiolucent drill and the surgery was completed.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was seized on the locking mechanism a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the document review.A review of the labeling did not indicate any abnormalities.In the case presented a patient should be treated with a t2alpha retrograde nail.When checking the drill passage before inserting the nail, the distal targeting device could not be attached to the nail adapter.Instead a radiolucent drill was used and the surgery was completed.The returned target presented with a seized locking bolt.Seizing material can be avoided by lubrication of the movable part.This process is required per cleaning instruction.Functional checks required in the labelling.Thus, the cause of the event was classified as user related.
 
Event or Problem Description

Brand Name
DISTAL TARGETING DEVICE FEMUR RETROGRADE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16014778
Report Number0009610622-2022-00597
Device Sequence Number20689503
Product Code HSB
UDI-Device Identifier07613327411843
UDI-Public07613327411843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2353-3907
Device Catalogue Number23533907
Device Lot NumberKP474377
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight74 KG